Jump to content
Sign in to follow this  
sarade

Sarade: New to this site

Recommended Posts

sarade

I stopped taking Prozac during the day and Trazodone at night after 10 years on the meds on December 4. I have been trying to convince my psychiatrist to help me off the meds for a few years but she always brushed me off by saying that I am doing so well on them...At any rate, I met a retired french psychiatrist and spoke to him about my decision to quit. He was very encouraging. I was taking 40 mg prozac and 50 mg trazodone. I quit prozac first. I had been taking the med every other day for a while and quit for good a month and a half ago. AFter that I started really feeling the effects of the Trazodone.

I am irritable, moody and cannot sleep. I crave sugar and have lost my appetite. I fly off the handle very easily. In order to off set the side effects I have been exercising and doing yoga on a daily basis which seems to help. Any other suggestions?

Share this post


Link to post
Jemima

Welcome to the forum, Sara.

 

What you're experiencing now probably isn't side effects from Trazadone, it's withdrawal from Prozac. The every-other-day method of withdrawal is the worst possible way to go off an antidepressant even though that's what most doctors will tell you to do. Did you taper down to a lower dose before going off Prozac completely?

 

Your best bet would be to reinstate a lower dose of Prozac, stabilize, and then taper off from there, but I don't know what to suggest as a dose without knowing how low the dose was when you jumped off. And please don't refuse to consider reinstating the drug for a short time. Otherwise your current symptoms could get worse and last a long time. One of our staff people, Strawberry17, has been struggling with Prozac withdrawal for years, and I hope she'll be along soon to offer further advice.

 

Are you still taking the Trazadone? When you have a few minutes, please put your psychiatric drug history in your signature:

 

http://survivingantidepressants.org/index.php?/topic/893-please-put-your-withdrawal-history-in-your-signature/

 

The more we know, the better we can help.

 

Again, welcome. You'll find lots of good information and friendly, gently support here.

Share this post


Link to post

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
Sign in to follow this  
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy